Does topical numbing cream prevent a Vbeam treatment from working?

I have read online that applying a topical numbing cream before a Vbeam treatment will affect the results in a negatively, and that the blood vessels will be affected by the cream so that the laser won't target them so well. Is that true?

Doctor Answers 2

Vbeam and the use of topical numbing

Some numbing creams lead to constriction of the blood vessels on the face, the very target of the Vbeam laster, and hence may reduce the efficacy of a Vbeam laser treatment. Numbing creams, however, do not prevent a Vbeam laser treatment from being effective. In fact, some patients may get a better result with a numbing cream as they are more comfortable during the treatment and this permits the use of stronger, more effective settings that might not otherwise be tolerated by the patient.


Santa Barbara Dermatologist

V-Beam and topical numbing medicine

V-Beam works extremely well and is the gold standard for treating redness.  Numbing medicine will not negatively affect the laser from working.  If your physician is treating the area they may suggest numbing cream since the V-Beam stings.  Most patients do not require numbing medicine before the procedure.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.